Colorado, 2006

Hail in Colorado, June 15, 2006

June 15, 2006 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 15, 2:17 PM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 15, 2:17 PM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT THU JUN 15 2006

.SHORT TERM...
(TONIGHT AND FRIDAY)

CRITICAL FIRE WEA CONDITIONS ARE THE MAIN CONCERN.  STRONG SOUTH TO
SOUTHWEST WINDS HAVE AGAIN DEVELOPED AND RH VALUES ARE MOSTLY 10
PERCENT AND LOWER.  SCT TSTMS HAVE DEVELOPED OVR THE FAR SERN PLAINS
AND PRESENTS A DRY LIGHTNING THREAT.  WITH THESE SEVERE CONDITIONS
IN PLACE WL OF COURSE LEAVE THE RED FLAG WARNING IN EFFECT THRU 9 PM
THIS EVENING.

LAPS CAPE VALUES ACRS PORTIONS OF THE SERN PLAINS ARE RANGING FROM
AROUND 800 TO 1800 J/KG WHICH IS HIGHER THAN WAS FORECAST FOR
TODAY.  0-6KM BULK SHEAR SHOULD BE ABOUT 40-50KTS.  WOULD THINK THAT
WITH THE VERY DRY LOW LEVELS...SEVERE WIND GUSTS WL BE THE MAIN
THREAT FROM STORMS THE REST OF THIS AFTERNOON INTO THE EVENING.

UPR TROF REMAINS TO OUR WEST THIS AFTERNOON...BUT WL MOVE INTO WRN
CO OVERNIGHT.  AHEAD OF THIS TROF THE UPR LIFT WL HELP KICK OFF MORE
TSTMS...AND LATER TONIGHT THE MID LEVEL MSTR WL INCREASE...GIVING
SOME AREAS AN EVEN BETTER CHC FOR PCPN LATE...SO HAVE ADJUSTED
POPS.  ON FRI THE TROF WL REMAIN OVR THE STATE WITH THE BEST UPR
LIFT SHIFTING BY AFTERNOON TO THE ERN AREAS. THE SFC FRONT
ASSOCIATED WITH THIS SYSTEM IS FORECAST TO ENTER NORTHERN PORTIONS
OF SERN CO NR 09Z FRI AND THEN CONTINUE WORKING ITS WAY SOUTH.  MUCH
COOLER TEMPS ARE IN STORE FOR FRI ALONG WITH LIGHTER WINDS AND
HIGHER RELATIVE HUMIDITIES...TO LESSEN THE FIRE WEA THREAT.

.LONG TERM...
(FRIDAY NIGHT THROUGH NEXT THURSDAY)

UNSEASONABLY STRONG UPPER LOW/TROUGH IS PROJECTED TO SLOWLY DEPART
REGION FROM FRIDAY NIGHT INTO SATURDAY AND THEN IS REPLACED BY
ANOTHER ROUND OF HEALTHY UPPER RIDGING FROM LATER SATURDAY INTO AT
LEAST NEXT THURSDAY.

SURFACE PARAMETERS INDICATE THAT DEEPER ATMOSPHERIC MOISTURE
REMAINS IN PLACE...ESPECIALLY OVER FAR EASTERN SECTIONS FROM
FRIDAY NIGHT INTO EARLY SUNDAY MORNING WITH CONDITIONS THEN DRYING
OUT FROM LATER SUNDAY INTO TUESDAY BEFORE ANOTHER INCREASE IN
MOISTURE IS NOTED FROM WEDNESDAY INTO NEXT THURSDAY.

HAVE ADJUSTED FRIDAY NIGHT INTO SATURDAYS GRIDS SOMEWHAT TO ACCOUNT
FOR RELATIVELY SLOW MOVEMENT OF UPPER LOW AND ALSO HAVE ADJUSTED
TEMPERATURE FIELDS ACCORDINGLY.

RETURN OF VERY WARM TO HOT WEATHER AND GENERALLY DRY CONDITIONS
WILL BE DEPICTED IN IMPENDING GRIDS AND ZONES FROM SUNDAY INTO
TUESDAY WITH WARM CONDITIONS AND INCREASING PRECIPITATION CHANCES
EXPECTED BY WEDNESDAY AND THURSDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-COZ221-
COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-
COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

&&
Hazardous weather outlook, Jun 15, 5:55 AM MST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT THU JUN 15 2006

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT THU JUN 15 2006

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST
COLORADO...FROM 9 AM UNTIL 9 PM TODAY...FOR WIND GUSTS UP TO 50
MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF HIGH WINDS...LOW HUMIDITIES...AND POSSIBLE DRY
LIGHTNING...IN THE MIDST OF HOT TEMPERATURES AND ONGOING DROUGHT
CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER TODAY.
AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 9 PM.

WINDS TODAY WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS
TO AROUND 50 MPH POSSIBLE. MINIMUM HUMIDITIES WILL FALL INTO THE
SINGLE DIGITS AND TEENS.  IN ADDITION...AN APPROACHING UPPER LEVEL
DISTURBANCE MAY PRODUCE SOME DRY LIGHTNING ACROSS THE AREA DURING
THE AFTERNOON.

ASIDE FROM THE FIRE WEATHER THREAT TODAY...THERE IS SOME POTENTIAL
FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS.  THE GREATEST
POTENTIAL FOR SEVERE STORMS TODAY APPEARS TO BE ALONG THE EASTERN
BORDER AREAS...WHERE THERE WILL BE BETTER MOISTURE AND SHEAR.  THE
MOST LIKELY WINDOW FOR SEVERE STORMS WILL RUN FROM 3 PM UNTIL
MIDNIGHT.  THE PRIMARY THREATS WILL BE WIND GUSTS OVER 70 MPH...HAIL
UP TO THE SIZE OF GOLF BALLS...AND LIGHTNING.

OVER THE REMAINDER OF SOUTHERN COLORADO...ISOLATED THUNDERSTORMS
WILL BE POSSIBLE TODAY...WITH THE PRIMARY THREATS BEING LIGHTNING
AND WIND GUSTS TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO STORMS COULD BECOME
SEVERE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...PRODUCING LARGE
HAIL GREATER THAN 3/4 INCH IN DIAMETER...AND DAMAGING WINDS IN
EXCESS OF 58 MPH. THE LOCATION WITH THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL BE ACROSS KIOWA...BENT...PROWERS...BACA...
CROWLEY AND OTERO COUNTIES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK...WITH
LIGHTNING...AND WIND GUSTS UP TO 40 MPH THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS BETWEEN 3 PM AND
MIDNIGHT.

In the hours before

Local storm report, Jun 15, 3:07 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND GST 3 S LA JUNTA            37.94N 103.54W
06/15/2006  E81 MPH          OTERO              CO   TRAINED SPOTTER

0254 PM     NON-TSTM WND GST 2 N LA JUNTA            38.01N 103.54W
06/15/2006  M74 MPH          OTERO              CO   ASOS

&&

TLM
Local storm report, Jun 15, 4:54 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     NON-TSTM WND GST MANZANOLA               38.11N 103.87W
06/15/2006  M60.00 MPH       OTERO              CO   TRAINED SPOTTER

0340 PM     NON-TSTM WND DMG CHERAW                  38.11N 103.51W
06/15/2006                   OTERO              CO   AMATEUR RADIO

            POLE BARNS PULLED OUT OF GROUND.

0340 PM     NON-TSTM WND DMG CHERAW                  38.11N 103.51W
06/15/2006                   OTERO              CO   AMATEUR RADIO

            10 INCH LIVE TREE UPROOTED.

0345 PM     NON-TSTM WND DMG CHERAW                  38.11N 103.51W
06/15/2006                   OTERO              CO   AMATEUR RADIO

            ROOF LIFTED OFF HORSE STALLS.

0430 PM     NON-TSTM WND GST MANZANOLA               38.11N 103.87W
06/15/2006  M71.00 MPH       OTERO              CO   TRAINED SPOTTER

            6 INCH DIAMETER TREE LIMB BROKEN OFF TOP OF 30 FOOT TREE.

0455 PM     TSTM WND GST     HASWELL                 38.45N 103.16W
06/15/2006  E60.00 MPH       KIOWA              CO   TRAINED SPOTTER

&&

The radar

The Goodland radar (KGLD), 161 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Prowers

When
June 15, 5:56 PM MST to 6:01 PM MST
Where
Prowers County, 5 mi S of Granada
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.000, -102.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518873.